ITEM METADATA RECORD
Title: Painleve VI and the unitary Jacobi ensembles
Authors: Chen, Yang
Zhang, Lun # ×
Issue Date: Jul-2010
Publisher: Blackwell Publishers
Series Title: Studies in Applied Mathematics vol:125 issue:1 pages:91-112
Abstract: The six Painleve transcendants which originally appeared in the studies of ordinary differential equations have been found numerous applications in physical problems. The well-known examples among which include symmetry reduction of the Ernst equation which arises from stationary axial symmetric Einstein manifold and the spin-spin correlation functions of the two-dimensional Ising model in the work of McCoy, Tracy, and Wu. The problem we study in this paper originates from random matrix theory, namely, the smallest eigenvalues distribution of the finite n Jacobi unitary
ensembles which was first investigated by Tracy and Widom. This is equivalent to the computation of the probability that the spectrum is free of eigenvalues on the interval [0, t ]. Such ensembles also appears in multivariate statistics known as the double-Wishart distribution.
We consider a more general model where the Jacobi weight is perturbed by a discontinuous factor and study the associated finite Hankel determinant.
It is shown that the logarithmic derivative of Hankel determinant satisfies a particular σ-form of Painlev´e VI, which holds for the gap probability as well. We also compute exactly the leading term of the gap probability as t → 1−.
ISSN: 0022-2526
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science